September  2020, 12(3): 343-361. doi: 10.3934/jgm.2020015

The method of averaging for Poisson connections on foliations and its applications

1. 

Departamento de Matemáticas, Universidad de Sonora, Blvd. Luis Encinas y Rosales, s/n, Col. Centro, C.P. 83000, Hermosillo, Son., México

2. 

Departamento de Física y Matemáticas, Universidad Autónoma de Ciudad Juárez, Av. del Charro no. 450 nte., Col. Partido Romero, C.P. 32310, Ciudad Juárez, Chihuahua, México

3. 

Instituto de Matemática e Estatística, Universidade Federal Fluminense, Rua Professor Marcos Waldemar de Freitas Reis, s/n, Niterói 24210-201, Río de Janeiro, Brasil

* Corresponding author: Misael Avendaño-Camacho

Received  September 2019 Revised  February 2020 Published  June 2020

Fund Project: The authors are supported by CONACYT grant CB2015 no. 258302. E. Velasco - Barreras was supported by FAPERJ grants E-26/202.411/2019 and E-26/202.412/2019

On a Poisson foliation equipped with a canonical and cotangential action of a compact Lie group, we describe the averaging method for Poisson connections. In this context, we generalize some previous results on Hannay-Berry connections for Hamiltonian and locally Hamiltonian actions on Poisson fiber bundles. Our main application of the averaging method for connections is the construction of invariant Dirac structures parametrized by the 2-cocycles of the de Rham-Casimir complex of the Poisson foliation.

Citation: Misael Avendaño-Camacho, Isaac Hasse-Armengol, Eduardo Velasco-Barreras, Yury Vorobiev. The method of averaging for Poisson connections on foliations and its applications. Journal of Geometric Mechanics, 2020, 12 (3) : 343-361. doi: 10.3934/jgm.2020015
References:
[1]

M. Avendaño-Camacho, J. A. Vallejo and Y. Vorobiev, Higher order corrections to adiabatic invariants of generalized slow-fast Hamiltonian systems, J. Math. Phys., 54 (2013), 15pp. doi: 10.1063/1.4817863.  Google Scholar

[2]

M. Avendaño-Camacho and Y. Vorobiev, Deformations of Poisson structures on fibered manifolds and adiabatic slow-fast systems, Int. J. Geom. Methods Mod. Phys., 14 (2017), 15pp. doi: 10.1142/S0219887817500864.  Google Scholar

[3]

O. Brahic and R. L. Fernandes, Integrability and reduction of Hamiltonian actions on Dirac manifolds, Indag. Math., 25 (2014), 901-925.  doi: 10.1016/j.indag.2014.07.007.  Google Scholar

[4]

O. Brahic and R. L. Fernandes, Poisson fibrations and fibered symplectic groupoids, in Poisson Geometry in Mathematics and Physics, Contemp. Math., 450, Amer. Math. Soc., Providence, RI, 2008, 41–59. doi: 10.1090/conm/450/08733.  Google Scholar

[5]

T. Courant and A. Weinstein, Beyond Poisson structures, in Action Hamiltoniennes de Groupes. Troisième Théorème de Lie, Travaux en Cours, 27, Hermann, Paris, 1988, 39–49.  Google Scholar

[6]

T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661.  doi: 10.1090/S0002-9947-1990-0998124-1.  Google Scholar

[7]

J.-P. Dufour and A. Wade, On the local structure of Dirac manifolds, Compos. Math., 144 (2008), 774-786.  doi: 10.1112/S0010437X07003272.  Google Scholar

[8]

V. L. Ginzburg, Momentum mappings and Poisson cohomology, Internat. J. Math., 7 (1996), 329-358.  doi: 10.1142/S0129167X96000207.  Google Scholar

[9]

V. L. Ginzburg, Equivariant Poisson cohomology and a spectral sequence associated with a moment map, Internat. J. Math., 10 (1999), 977-1010.  doi: 10.1142/S0129167X99000422.  Google Scholar

[10]

I. Kolář, P. W. Michor and J. Slovák, Natural Operations in Differential Geometry, Springer-Verlag, Berlin, 1993. doi: 10.1007/978-3-662-02950-3.  Google Scholar

[11]

J.-H. Lu, Momentum mappings and reduction of Poisson actions, in Symplectic Geometry, Groupoids, and Integrable Systems, Math. Sci. Res. Inst. Publ., 20, Springer, New York, NY, 1991,209–226. doi: 10.1007/978-1-4613-9719-9_15.  Google Scholar

[12]

J. Marsden, R. Montgomery and T. Ratiu, Reduction, symmetry, and phases in mechanics, Mem. Amer. Math. Soc., 88 (1990). doi: 10.1090/memo/0436.  Google Scholar

[13]

R. Montgomery, The connection whose holonomy is the classical adiabatic angles of Hannay and Berry and its generalization to the non-integrable case, Commun. Math. Phys., 120 (1988), 269-294.  doi: 10.1007/BF01217966.  Google Scholar

[14]

A. PedrozaE. Velasco-Barreras and Y. Vorobiev, Unimodularity criteria for Poisson structures on foliated manifolds, Lett. Math. Phys., 108 (2018), 861-882.  doi: 10.1007/s11005-017-1014-3.  Google Scholar

[15]

M. R. Sepanski, Compact Lie Groups, Graduate Texts in Mathematics, 235, Springer, New York, 2007. doi: 10.1007/978-0-387-49158-5.  Google Scholar

[16]

P. Ševera and A. Weinstein, Poisson geometry with a 3-form background. Noncommutative geometry and string theory, Progr. Theoret. Phys. Suppl., 144 (2001), 145-154.  doi: 10.1143/PTPS.144.145.  Google Scholar

[17]

I. Vaisman, Lectures on the Geometry of Poisson Manifolds, Progress in Mathematics, 118, Birkhäuser Verlag, Basel, 1994. doi: 10.1007/978-3-0348-8495-2.  Google Scholar

[18]

I. Vaisman, Coupling Poisson and Jacobi structures on foliated manifolds, Int. J. Geom. Methods Mod. Phys., 1 (2004), 607-637.  doi: 10.1142/S0219887804000307.  Google Scholar

[19]

I. Vaisman, Foliation-coupling Dirac structures, J. Geom. Phys., 56 (2006), 917-938.  doi: 10.1016/j.geomphys.2005.05.007.  Google Scholar

[20]

J. A. Vallejo and Y. Vorobiev, Invariant Poisson realizations and the averaging of Dirac structures, SIGMA Symmetry Integrability Geom. Methods Appl., 10 (2014), 20pp. doi: 10.3842/SIGMA.2014.096.  Google Scholar

[21]

Y. Vorobjev, Coupling tensors and Poisson geometry near a single symplectic leaf, in Lie Algebroids and Related Topics in Differential Geometry, Banach Center Publ., 54, Polish Acad. Sci. Inst. Math., Warsaw, 2001,249–274. doi: 10.4064/bc54-0-14.  Google Scholar

[22]

A. Wade, Poisson fiber bundles and coupling Dirac structures, Ann. Global Anal. Geom., 3 (2008), 207-217.  doi: 10.1007/s10455-007-9079-3.  Google Scholar

[23]

M. Wüstner, A connected Lie group equals the square of the exponential image, J. Lie Theory, 13 (2003), 307-309.   Google Scholar

show all references

References:
[1]

M. Avendaño-Camacho, J. A. Vallejo and Y. Vorobiev, Higher order corrections to adiabatic invariants of generalized slow-fast Hamiltonian systems, J. Math. Phys., 54 (2013), 15pp. doi: 10.1063/1.4817863.  Google Scholar

[2]

M. Avendaño-Camacho and Y. Vorobiev, Deformations of Poisson structures on fibered manifolds and adiabatic slow-fast systems, Int. J. Geom. Methods Mod. Phys., 14 (2017), 15pp. doi: 10.1142/S0219887817500864.  Google Scholar

[3]

O. Brahic and R. L. Fernandes, Integrability and reduction of Hamiltonian actions on Dirac manifolds, Indag. Math., 25 (2014), 901-925.  doi: 10.1016/j.indag.2014.07.007.  Google Scholar

[4]

O. Brahic and R. L. Fernandes, Poisson fibrations and fibered symplectic groupoids, in Poisson Geometry in Mathematics and Physics, Contemp. Math., 450, Amer. Math. Soc., Providence, RI, 2008, 41–59. doi: 10.1090/conm/450/08733.  Google Scholar

[5]

T. Courant and A. Weinstein, Beyond Poisson structures, in Action Hamiltoniennes de Groupes. Troisième Théorème de Lie, Travaux en Cours, 27, Hermann, Paris, 1988, 39–49.  Google Scholar

[6]

T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661.  doi: 10.1090/S0002-9947-1990-0998124-1.  Google Scholar

[7]

J.-P. Dufour and A. Wade, On the local structure of Dirac manifolds, Compos. Math., 144 (2008), 774-786.  doi: 10.1112/S0010437X07003272.  Google Scholar

[8]

V. L. Ginzburg, Momentum mappings and Poisson cohomology, Internat. J. Math., 7 (1996), 329-358.  doi: 10.1142/S0129167X96000207.  Google Scholar

[9]

V. L. Ginzburg, Equivariant Poisson cohomology and a spectral sequence associated with a moment map, Internat. J. Math., 10 (1999), 977-1010.  doi: 10.1142/S0129167X99000422.  Google Scholar

[10]

I. Kolář, P. W. Michor and J. Slovák, Natural Operations in Differential Geometry, Springer-Verlag, Berlin, 1993. doi: 10.1007/978-3-662-02950-3.  Google Scholar

[11]

J.-H. Lu, Momentum mappings and reduction of Poisson actions, in Symplectic Geometry, Groupoids, and Integrable Systems, Math. Sci. Res. Inst. Publ., 20, Springer, New York, NY, 1991,209–226. doi: 10.1007/978-1-4613-9719-9_15.  Google Scholar

[12]

J. Marsden, R. Montgomery and T. Ratiu, Reduction, symmetry, and phases in mechanics, Mem. Amer. Math. Soc., 88 (1990). doi: 10.1090/memo/0436.  Google Scholar

[13]

R. Montgomery, The connection whose holonomy is the classical adiabatic angles of Hannay and Berry and its generalization to the non-integrable case, Commun. Math. Phys., 120 (1988), 269-294.  doi: 10.1007/BF01217966.  Google Scholar

[14]

A. PedrozaE. Velasco-Barreras and Y. Vorobiev, Unimodularity criteria for Poisson structures on foliated manifolds, Lett. Math. Phys., 108 (2018), 861-882.  doi: 10.1007/s11005-017-1014-3.  Google Scholar

[15]

M. R. Sepanski, Compact Lie Groups, Graduate Texts in Mathematics, 235, Springer, New York, 2007. doi: 10.1007/978-0-387-49158-5.  Google Scholar

[16]

P. Ševera and A. Weinstein, Poisson geometry with a 3-form background. Noncommutative geometry and string theory, Progr. Theoret. Phys. Suppl., 144 (2001), 145-154.  doi: 10.1143/PTPS.144.145.  Google Scholar

[17]

I. Vaisman, Lectures on the Geometry of Poisson Manifolds, Progress in Mathematics, 118, Birkhäuser Verlag, Basel, 1994. doi: 10.1007/978-3-0348-8495-2.  Google Scholar

[18]

I. Vaisman, Coupling Poisson and Jacobi structures on foliated manifolds, Int. J. Geom. Methods Mod. Phys., 1 (2004), 607-637.  doi: 10.1142/S0219887804000307.  Google Scholar

[19]

I. Vaisman, Foliation-coupling Dirac structures, J. Geom. Phys., 56 (2006), 917-938.  doi: 10.1016/j.geomphys.2005.05.007.  Google Scholar

[20]

J. A. Vallejo and Y. Vorobiev, Invariant Poisson realizations and the averaging of Dirac structures, SIGMA Symmetry Integrability Geom. Methods Appl., 10 (2014), 20pp. doi: 10.3842/SIGMA.2014.096.  Google Scholar

[21]

Y. Vorobjev, Coupling tensors and Poisson geometry near a single symplectic leaf, in Lie Algebroids and Related Topics in Differential Geometry, Banach Center Publ., 54, Polish Acad. Sci. Inst. Math., Warsaw, 2001,249–274. doi: 10.4064/bc54-0-14.  Google Scholar

[22]

A. Wade, Poisson fiber bundles and coupling Dirac structures, Ann. Global Anal. Geom., 3 (2008), 207-217.  doi: 10.1007/s10455-007-9079-3.  Google Scholar

[23]

M. Wüstner, A connected Lie group equals the square of the exponential image, J. Lie Theory, 13 (2003), 307-309.   Google Scholar

[1]

Thomas Bartsch, Tian Xu. Strongly localized semiclassical states for nonlinear Dirac equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 29-60. doi: 10.3934/dcds.2020297

[2]

Laurent Di Menza, Virginie Joanne-Fabre. An age group model for the study of a population of trees. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020464

[3]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[4]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[5]

Jianquan Li, Xin Xie, Dian Zhang, Jia Li, Xiaolin Lin. Qualitative analysis of a simple tumor-immune system with time delay of tumor action. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020341

[6]

Jie Zhang, Yuping Duan, Yue Lu, Michael K. Ng, Huibin Chang. Bilinear constraint based ADMM for mixed Poisson-Gaussian noise removal. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020071

[7]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[8]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[9]

Denis Bonheure, Silvia Cingolani, Simone Secchi. Concentration phenomena for the Schrödinger-Poisson system in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020447

[10]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020052

[11]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[12]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[13]

Zexuan Liu, Zhiyuan Sun, Jerry Zhijian Yang. A numerical study of superconvergence of the discontinuous Galerkin method by patch reconstruction. Electronic Research Archive, 2020, 28 (4) : 1487-1501. doi: 10.3934/era.2020078

[14]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[15]

Noah Stevenson, Ian Tice. A truncated real interpolation method and characterizations of screened Sobolev spaces. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5509-5566. doi: 10.3934/cpaa.2020250

[16]

Yue Feng, Yujie Liu, Ruishu Wang, Shangyou Zhang. A conforming discontinuous Galerkin finite element method on rectangular partitions. Electronic Research Archive, , () : -. doi: 10.3934/era.2020120

[17]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[18]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[19]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

[20]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (84)
  • HTML views (216)
  • Cited by (0)

[Back to Top]